Custom Search

News

Sunday 01 December 2002

Cardiotoxicity associated with intentional ziprasidone and bupropion overdose.

By: Biswas AK, Zabrocki LA, Mayes KL, Morris-Kukoski CL.

J Toxicol Clin Toxicol 2003;41(2):101-4

BACKGROUND: Ziprasidone and bupropion are medications prescribed for mood and behavior disorders. They have apparently safe cardiac safety profiles in both therapeutic and supratherapeutic doses, but recently the Federal Drug Administration has issued a caution regarding ziprasidone use in combination with other drugs that are known to prolong the QTc interval. CASE REPORT: A 17-year-old male developed a widened QRS and a prolonged QTc interval following an overdose of ziprasidone and bupropion. He required hospital admission for aggressive cardiac monitoring and antidysrhythmic therapy, stabilizing to baseline by 80 hours postingestion. CONCLUSIONS: We present a case that underscores the potential cardiotoxicities of these medications. Ziprasidone and bupropion ingestion can be associated with cardiotoxicities that may require several days of aggressive cardiac monitoring and treatment.

Use of this site is subject to the following terms of use